Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 3, NWS Mobile, AL

April 5, 20084 counties in Mississippi

NWS Mobile, AL issued this flash flood warning at Apr 5, 2008, 3:17 AM CDT for 4 counties in Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2008, 3:17 AM CDT (08:17 UTC)
Expired
Apr 5, 2008, 7:15 AM CDT
In force
4 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 76 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2008-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2008-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1152 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMOB 050820
FFWMOB
MSC039-041-111-131-051215-
/O.NEW.KMOB.FF.W.0003.080405T0817Z-080405T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
317 AM CDT SAT APR 5 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF LUCEDALE...
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF LEAKESVILLE...
  PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF NEW AUGUSTA...
  STONE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WIGGINS...

* UNTIL 715 AM CDT

* AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. RADAR      
  ESTIMATES 2 TO 4 INCHES HAS FALLEN IN THE WARNED AREA. THE         
  HEAVIEST RAIN HAS FALLEN ACROSS STONE AND GEORGE COUNTIES. AN      
  ADDITIONAL 2 TO 4 INCHES IS POSSIBLE THROUGH THIS MORNING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WLOX TV
  STATION TOWER...WHITES CROSSING...VERNAL...TEN MILE...SHIPMAN...
  ROYCE...ROUNSAVILLE...RAMSEY SPRINGS...PISGAH...PERRY...
  PERKINSTON...NEELY...MOVELLA...MERRILL...MCLAIN...MCHENRY...LEAF...
  JONATHAN...EVANSTON...BEXLEY...BENNDALE...BEATRICE...BASIN...AVENT
  STATION...AVENT AND AGRICOLA

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3143 8846 3075 8842 3073 8884 3071 8886
      3067 8932 3092 8925 3093 8914 3101 8916
      3126 8916 3145 8910
TIME...MOT...LOC 0817Z 329DEG 0KT 3138 8857 3075 8920

$$
1 follow-up statement
000 
WGUS74 KMOB 051021
FFSMOB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
518 AM CDT SAT APR 5 2008

MSC041-111-051028-
/O.CAN.KMOB.FF.W.0003.000000T0000Z-080405T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY MS-GREENE MS-
518 AM CDT SAT APR 5 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GREENE AND PERRY
COUNTIES...

THE HEAVIEST RAINS HAVE MOVED OUT OF THE AREA.

LAT...LON 3075 8842 3073 8884 3071 8886 3067 8931
      3078 8930 3078 8928 3089 8925 3090 8894
      3100 8846 3099 8844
TIME...MOT...LOC 1018Z 353DEG 0KT 3083 8851 3075 8920

$$

MSC039-131-051215-
/O.CON.KMOB.FF.W.0003.000000T0000Z-080405T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GEORGE MS-STONE MS-
518 AM CDT SAT APR 5 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR STONE
AND GEORGE COUNTIES...

AT 517 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. WHILE THE HEAVIEST RAINS HAVE MOVED OUT OF THE WARNED 
AREA...ADDITIONAL LIGHT TO MODERATE RAIN WILL CONTINUE FOR THE NEXT 
FEW HOURS AND MAY PRODUCE AN ADDITIONAL 1 TO 2 INCHES THAT MAY 
AGGRAVATE ONGOING FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WLOX TV
STATION TOWER...RAMSEY SPRINGS...PERRY...MOVELLA...MCHENRY...
BEATRICE...BASIN AND AGRICOLA

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3075 8842 3073 8884 3071 8886 3067 8931
      3078 8930 3078 8928 3089 8925 3090 8894
      3100 8846 3099 8844
TIME...MOT...LOC 1018Z 353DEG 0KT 3083 8851 3075 8920

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 3:42 PM CDT, 11 hours 35 minutes earlier.

Area forecast discussion, Apr 4, 3:42 PM CDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CDT FRI APR 4 2008

.SYNOPSIS...FOR THE CURRENT FORECAST...BIGGEST ITEM TO DEAL WITH IS
THE ONGOING WEATHER OVER THE LOWER MISS RIVER VALLEY. THE UPPER
DYNAMICS PART OF THIS WEATHER IS A COUPLE OF SHORTWAVES MOVING OVER
THE SOUTHERN/CENTRAL PLAINS AT THIS TIME. IN ADDITION TO THESE
SHORTWAVES...THERE IS A CLOSED LOW MOVING OVER THE PACIFIC
NORTHWEST AND A SHORTWAVE SYSTEM OVER THE WESTERN CARIBBEAN/EASTERN
GULF OF MEX. RIDGE HAS BUILT NORTH OVER THE WESTERN ATLANTIC TO OVER
EASTERN CA. WITH THE RIDGE A BIT FARTHER EAST THAN ANTICIPATED
YESTERDAY...THE EFFECT OF THE UPPER DYNAMICS IS AFFECTING MORE OF THE
FA THIS AFTERNOON. IN THE LOWER LEVELS OF THE TROPOSPHERE...THE
SURFACE FRONT ASSOCIATED WITH THIS SYSTEM IS STRETCHING FROM THE TX
GULF COAST TO NEAR KERI. SURFACE TEMPS SOUTH OF THE I-20 CORRIDOR
OVER THE LOWER MISS RIVER VALLEY AND WESTERN SE-RN CONUS WERE
HOVERING AROUND 80(COOLER ALONG THE GULF COAST)...WITH DEWPOINTS IN
THE MID 60S AHEAD OF THE MOST ACTIVE AREA...RESULTING IN GOOD
INSTABILITY TO FEED THE WEATHER FIRE. HELPING TO MAINTAIN ON ONSHORE
FLOW IS SURFACE HIGH PRESSURE CENTERED OVER THE WESTERN
ATLANTIC.....STRETCHING WEST OVER THE SC/GA/N-RN FL ATLANTIC
SEABOARD.

&&

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...THIS CURRENT WEATHER IS
EXPECTED TO CONTINUE INTO SATURDAY AS THE UPPER DYNAMICS SWING
EAST...THEN NORTHEAST AS THE UPPER RIDGE COMES INTO PLAY...WITH THE
TRAILING FRONT SLOWING AS IT MOVES ACROSS THE FA BEGINNING LATE THIS
EVENING. THIS FRONT IS BEING FORECASTED TO STALL JUST SOUTH OF THE
20-60NM MARINE ZONES SATURDAY NIGHT...PROVIDING THE FOCUS FOR PRECIP
AS A SHORTWAVE SYSTEM MOVES OVER THE GULF SOUTH OF THE AREA SUNDAY AS
THIS SYSTEM MOVES SOUTHEAST OF THE FA. SURFACE HIGH PRESSURE BEHIND
THIS SYSTEM SHIFTS TO OFF THE ATLANTIC SEABOARD...HELPING TO
MAINTAIN AN OFFSHORE FLOW INTO MONDAY.

HAVE KEPT THE SEVERE WORDING OVER MOST OF THE AREA THROUGH THIS
EVENING...BUT AS THE INSTABILITY WEAKENS AND THE UPPER DYNAMICS PULL
AWAY NORTHEAST...AM EXPECTING THE ONGOING PRECIP TO WEAKEN. THERE IS
SOME VARYING INTERPRETATIONS OF HOW FAR THE COLD AIR BEHIND THE
TRAILING FRONT WILL PUSH. GFS IS A LITTLE STRONGER/FASTER THAN THE
NAM/MET...RESULTING IN HIGHS FOR SATURDAY ABOUT 4 DEGREES ON AVERAGE
COOLER....AND THE PRECIP ENDING SOONER (SHOWN IN THE LOWER POPS MOST
OF THE AREA). HAVE WENT WITH A BLENDED APPROACH FOR NOW THROUGH
SATURDAY NIGHT...WHICH AGREES PRETTY MUCH WITH THE ENSEMBLE MEAN.

SUNDAY...STILL HAVE UNCERTAINTY IN HOW FAR NORTH THE PRECIP SHIELD
WILL SPREAD. 12Z GFS HAS PUSHED THE SHIELD FARTHER NORTH FROM THE 00Z
RUN...WHILE THE NAM HAS MAINTAINED MORE CONTINUITY. HAVE BUMPED THE
LATEST GFS SOLUTION DOWN A BIT AS A RESULT.

.LONG TERM (MONDAY ON)...BY THE END OF THE DAY MONDAY...SOUTHERLY
FLOW HAS RE-ASSERTED ITSELF OVER THE SOUTHEASTERN CONUS AS A SYSTEM
MOVES OVER THE CENTRAL PLAINS. GUIDANCE CONTINUES TO ADVERTISE UPPER
HIGH PRESSURE BUILDING OVER THE EASTERN SEABOARD...DIRECTING THE
UPPER DYNAMICS TOWARDS THE GREAT LAKES AND KEEPING ANY FRONT FROM
APPROACHING THE FA. WITH THE CONTINUED SOUTHERLY FLOW...TEMPS ABOVE
NORMAL ARE EXPECTED...WITH THE BEST CHANCE FOR RAIN BEING OVER THE
WESTERN-MOST PARTS OF THE FA AND POINTS WEST.

&&

.MARINE...SOUTHERLY WINDS WILL INCREASE TONIGHT AHEAD OF COLD FRONT
APPROACHING FROM THE WEST. SHOWERS AND THUNDERSTORMS ARE EXPECTED
AHEAD OF THE FRONT MOSTLY TONIGHT AND EARLY SATURDAY. A LIGHT
NORTHERLY WIND FLOW WILL DEVELOP IN THE WAKE OF THE FRONT LATE
SATURDAY THROUGH EARLY SUNDAY BECOMING EAST TO SOUTHEAST IN THE
AFTERNOON. EASTERLY WINDS AND SEAS WILL BUILD SLIGHTLY BY EARLY NEXT
WEEK AS HIGH PRESSURE STRENGTHENS ALONG THE EASTERN SEABOARD.

&&

.FIRE WEATHER...A SYSTEM PASSING OVER THE AREA THIS AFTERNOON
THROUGH SATURDAY WILL BRING RAIN TO THE AREA. THIS SYSTEM WILL LEAVE
A TRAILING FRONT OVER THE NORTHERN GULF OF MEXICO LATE
SATURDAY...WITH A LIGHT NORTHERLY FLOW TO THE AREA SATURDAY
NIGHT...BUT WITH SURFACE HIGH PRESSURE OFF THE ATLANTIC SEABOARD AND
AN APPROACHING SYSTEM...LOW LEVEL WINDS WILL BECOME SOUTHEASTERLY TO
SOUTHERLY BY MONDAY NIGHT. LOW LEVEL FLOW WILL BE STRONG THIS
AFTERNOON THROUGH TONIGHT AHEAD OF THE APPROACHING SYSTEM...WEAK
NORTHERLY BEHIND THE SYSTEM...THEN LIGHT TO MODERATE ONSHORE MONDAY
NIGHT INTO THE COMING WEEK. SOME DRYING OUT IS EXPECTED SUNDAY...BUT
RELATIVE HUMIDITY LEVELS ARE EXPECTED TO REMAIN ABOVE CRITERIA
LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      66  76  58  80  61 /  90  70  10  20  10
PENSACOLA   67  73  60  78  63 /  80  80  10  20  10
DESTIN      66  73  62  77  64 /  70  80  10  20  20
EVERGREEN   64  74  53  80  56 /  90  80  05  10  10
WAYNESBORO  58  74  49  80  54 / 100  60  10  10  10
CAMDEN      62  71  52  80  55 / 100  70  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 4, 9:18 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
918 PM CDT FRI APR 4 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-060400-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
918 PM CDT FRI APR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TONIGHT AND TOMORROW.

THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS TONIGHT
AND EARLY SATURDAY MORNING FOR SOUTHEAST MISSISSIPPI...SOUTHWEST
ALABAMA...AND WESTERN FLORIDA PANHANDLE. THE STRONG TO SEVERE
THUNDERSTORMS THAT DEVELOPED EARLIER ON FRIDAY IN MISSISSIPPI
CONTINUE TO MOVE EASTWARD ACROSS THE AREA LATE THIS EVENING. THE
BEST CHANCE OF STRONG TO SEVERE THUNDERSTORMS WILL BE GENERALLY EAST
OF A LINE FROM LUCEDALE MISSISSIPPI TO GREENVILLE ALABAMA THROUGH
MUCH OF TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES POSSIBLE WITH SOME OF THE STRONGER STORMS. A COOLER AIR
MASS HAS MOVED INTO PORTIONS OF SOUTHEAST MISSISSIPPI AND EXTREME
SOUTHWESTERN ALABAMA THIS EVENING...WHICH HAS TEMPORARILY DECREASED
THE CHANCE OF TORNADOES AND DAMAGING WINDS.

ANOTHER AREA OF THUNDERSTORMS...SOME STRONG TO POSSIBILITY
SEVERE...WILL MOVE ACROSS THE AREA BEFORE DAYBREAK AND LINGER INTO
MIDDAY SATURDAY. THE MAIN THREATS WITH THE NEXT APPROACHING SYSTEM
LATE TONIGHT AND EARLY SATURDAY FOR SOUTHEAST MISSISSIPPI
...SOUTHWEST ALABAMA...AND WESTERN FLORIDA...APPEARS TO BE LARGE
HAIL AND DAMAGING WINDS. SOME MINOR FLOODING MAY ALSO BE POSSIBLE AS
IN POOR DRAINAGE AREAS. THE AREA OF RAIN AND THUNDERSTORMS WILL
BEGIN TO TAPER OFF BY MIDDAY SATURDAY AS THE SYSTEM MOVES EASTWARD.

THERE IS AN INCREASED RISK FOR DANGEROUS RIP CURRENTS ALONG AREA
BEACHES TONIGHT AND EARLY SATURDAY.

.DAYS TWO THROUGH SEVEN...LATE SATURDAY THROUGH THURSDAY.

THERE IS AN INCREASED RISK FOR DANGEROUS RIP CURRENTS ALONG AREA
BEACHES MONDAY THROUGH THURSDAY AS EASTERLY WINDS GRADUALLY BUILD
THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE
NEEDED TONIGHT THROUGH SATURDAY MORNING.

In the hours before

Special weather statement, Apr 4, 11:26 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1126 PM CDT FRI APR 4 2008

ALZ062-064-050530-
UPPER BALDWIN-LOWER BALDWIN-
INCLUDING THE CITIES OF...BAY MINETTE...
1126 PM CDT FRI APR 4 2008

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN COUNTY...

AT 1121 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 5 MILES NORTHWEST OF HURRICANE TO 4 MILES
SOUTH OF I10 NEAR THE BATTLESHIP...AND MOVING EAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
I65 AND AL 225...SPANISH FORT...I65 AND AL 59...DOUGLASVILLE...I65
AND AL 287...BAY MINETTE...CARNEY AND LOXLEY THROUGH 1230 AM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
Special weather statement, Apr 4, 11:47 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1147 PM CDT FRI APR 4 2008

ALZ056-057-060-050545-
COVINGTON-CONECUH-BUTLER-
INCLUDING THE CITIES OF...EVERGREEN...
1147 PM CDT FRI APR 4 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER COVINGTON AND MOVING
TOWARD CONECUH AND BUTLER COUNTIES...

AT 1144 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTH OF EVERGREEN...AND MOVING NORTHEAST AT 25
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
OWASSA...BROWNVILLE...I65 AND CR 29...WILCOX...GARLAND AND COHASSETT
THROUGH 1245 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
Special weather statement, Apr 5, 12:39 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1239 AM CDT SAT APR 5 2008

ALZ057-058-060-050645-
COVINGTON-BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
1239 AM CDT SAT APR 5 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER COVINGTON...BUTLER
AND CRENSHAW COUNTIES...

AT 1236 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR SOUTH...AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
GANTT...OAKY STREAK...CLEARVIEW...DOZIER...ROSE HILL AND BRANTLEY
THROUGH 145 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Apr 5, 3:00 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
300 AM CDT SAT APR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     FLASH FLOOD      CHICKASAW               30.76N 88.08W
04/05/2008                   MOBILE             AL   LAW ENFORCEMENT

            NUMEROUS ROADS UNDER WATER IN THE CITY OF CHICKASAW
            INCLUDING TELEGRAPH ROAD...12TH AVENUE...AND US HIGHWAY
            43 AT GRANT STREET. ALSO...MULTIPLE REPORTS OF CARS UNDER
            WATER.

&&

DL
Local storm report, Apr 5, 3:08 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
308 AM CDT SAT APR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     FLASH FLOOD      SARALAND                30.82N 88.07W
04/05/2008                   MOBILE             AL   LAW ENFORCEMENT

            WATER OVER SEVERAL ROADS IN THE CITY OF
            SARALAND...ESPECIALLY IN THE SHELTON BEACH ESTATES AREA.
            WATER WAS ENTERING A HOUSE ON COURTAULDS AVENUE.

&&

DL
Local storm report, Apr 5, 3:13 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
313 AM CDT SAT APR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     FLASH FLOOD      PRICHARD                30.74N 88.09W
04/05/2008                   MOBILE             AL   LAW ENFORCEMENT

            PRICHARD POLICE REPORTS NUMEROUS ROADS FLOODED ACROSS THE
            CITY. A CAR WAS SUBMERGED NEAR THE INTERSECTION OF MARSH
            AVENUE AND HAIG STREET.

&&

DL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:21 PM CDTSevere Thunderstorm WarningMOBGeorge, Perry, Stone39 min
Apr 4, 8:00 PM CDTSevere Thunderstorm WarningMOBGeorge45 min

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.